MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: or coordinator.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a hair-like fiber was noted in the primary packaging of a single lumen pressure monitoring set.During an arterial line placement procedure, a hair strand was noted inside the packaging.The device was not opened.No adverse effects were reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 25may2022, it was reported that a different kit was opened and used to complete the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation (b)(6)medical center informed cook on 17mar2022 of an incident involving a single lumen pressure monitoring set (rpn:(b)(4); lot: 14482276).It was reported that the cv team was getting ready to place an arterial line on an unknown patient when a hair strand inside of the catheter package was discovered.It was noticed before the package was opened and used.Therefore no adverse effects to the patient were reported.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One device was received (small catheter still sealed in inner pouch) for evaluation.A hair like fiber was noted inside the sealed inner pouch.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14482276 records no relevant non-conformances.A database search for complaints on the reported lot found no additional lot related complaints from the field.The catheter component lots associated with the complaint lot (ic14387339 and ic14312936) record no relevant non-conformances.Though there is evidence the device was manufactured out of specification, cook has concluded that this was an isolated incident and that no additional nonconforming product exists in house or in the field.Cook reviewed product labeling.The product ifu, [c_t_ulmbhce_rev8] ¿uncoated and heparin-coated central venous catheters,¿ provides the following information to the user related to the reported failure mode: how supplied : ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that the cause of the failure is a manufacturing and quality control deficiency.Though there are 100% inspections in place to detect foreign matter, it is still possible for this failure to not be caught.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN PRESSURE MONITORING SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14436689
Report Number1820334-2022-00742
Device Sequence Number17616754
Product Code DQY
UDI-Device Identifier00827002028388
UDI-Public(01)00827002028388(17)250118(10)14482276
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/18/2025
Device Model NumberN/A
Device Catalogue NumberC-PMS-250
Device Lot Number14482276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer05/25/2022
11/07/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date05/27/2022
11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown